Translator Disclaimer
2020 Global continuation in Euclidean spaces of the perturbed unit eigenvectors corresponding to a simple eigenvalue
Pierluigi Benevieri, Alessandro Calamai, Massimo Furi, Maria Patrizia Pera
Topol. Methods Nonlinear Anal. 55(1): 169-184 (2020). DOI: 10.12775/TMNA.2019.093

Abstract

In the Euclidean space $\mathbb R^k$, we consider the perturbed eigenvalue problem $Lx + \varepsilon N(x) = \lambda x$, $\|x\| = 1$, where $\varepsilon,\lambda$ are real parameters, $L$ is a linear endomorphism of $\mathbb R^k$, and $N\colon S^{k-1} \to \mathbb R^k$ is a continuous map defined on the unit sphere of $\mathbb R^k$. We prove a global continuation result for the solutions $(x,\varepsilon,\lambda)$ of this problem. Namely, under the assumption that $x_* \in S^{k-1}$ is one of the two unit eigenvectors of $L$ corresponding to a~simple eigenvalue $\lambda_* \in \mathbb R$, we show that, in the set of all the solutions, the connected component containing $(x_*,0,\lambda_*)$ is either unbounded or meets a~solution $(x^*,0,\lambda^*)$ having $x^* \not= x_*$. Our result is inspired by a paper of R. Chiappinelli concerning the local persistence property of eigenvalues and eigenvectors of a perturbed self-adjoint operator in a real Hilbert space.

Citation

Download Citation

Pierluigi Benevieri. Alessandro Calamai. Massimo Furi. Maria Patrizia Pera. "Global continuation in Euclidean spaces of the perturbed unit eigenvectors corresponding to a simple eigenvalue." Topol. Methods Nonlinear Anal. 55 (1) 169 - 184, 2020. https://doi.org/10.12775/TMNA.2019.093

Information

Published: 2020
First available in Project Euclid: 3 April 2020

zbMATH: 07199339
MathSciNet: MR4100382
Digital Object Identifier: 10.12775/TMNA.2019.093

Rights: Copyright © 2020 Juliusz P. Schauder Centre for Nonlinear Studies

JOURNAL ARTICLE
16 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.55 • No. 1 • 2020
Back to Top